Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 7, NWS Atlanta, GA

February 3, 20226 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 3, 2022, 8:11 PM EST for 6 counties in Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 3, 2022, 8:11 PM EST (01:11 UTC)
Expired
Feb 3, 2022, 9:00 PM EST
In force
49 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Harris County, GA, Meriwether County, GA, Pike County, GA, Spalding County, GA, Talbot County, GA, Upson County, GA

The radar

The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2022-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2022-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 505 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
505 m²/s²
0-3 km storm-relative helicity
583 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

420 
WUUS52 KFFC 040111
SVRFFC
GAC145-199-231-255-263-293-040200-
/O.NEW.KFFC.SV.W.0007.220204T0111Z-220204T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
811 PM EST Thu Feb 3 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southwestern Spalding County in west central Georgia...
  Meriwether County in west central Georgia...
  Pike County in west central Georgia...
  Northwestern Upson County in west central Georgia...
  Northwestern Talbot County in west central Georgia...
  Northeastern Harris County in west central Georgia...

* Until 900 PM EST.

* At 810 PM EST, severe thunderstorms were located along a line
  extending from near Greenville to near Hamilton, moving east at 45
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Griffin, Zebulon, Hamilton, Greenville, Manchester, Pine Mountain,
  Woodbury, Luthersville, Warm Springs, Woodland, Molena, Williamson,
  Gay, East Griffin, F.d. Roosevelt State Park, Hilltop, Flint Hill,
  Odessadale, Hollonville and Rover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3287 8486 3301 8486 3322 8473 3322 8451
      3325 8450 3327 8419 3279 8453 3275 8494
TIME...MOT...LOC 0110Z 250DEG 38KT 3309 8471 3277 8494 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
277 
WWUS52 KFFC 040141
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
841 PM EST Thu Feb 3 2022

GAC145-199-231-255-263-293-040200-
/O.CON.KFFC.SV.W.0007.000000T0000Z-220204T0200Z/
Spalding GA-Meriwether GA-Pike GA-Upson GA-Talbot GA-Harris GA-
841 PM EST Thu Feb 3 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EST
FOR SOUTHWESTERN SPALDING...EASTERN MERIWETHER...PIKE...NORTHWESTERN
UPSON...NORTHWESTERN TALBOT AND NORTHEASTERN HARRIS COUNTIES...

At 840 PM EST, severe thunderstorms were located along a line
extending from Williamson to Manchester, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Griffin, Zebulon, Manchester, Woodbury, Warm Springs, Woodland,
Molena, Williamson, Gay, East Griffin, F.d. Roosevelt State Park,
Raleigh, Hilltop, Lifsey Springs, Flint Hill, Hollonville, Rover,
Crest, Zetella and Imlac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3300 8463 3322 8451 3325 8450 3327 8419
      3279 8453 3276 8485 3284 8483
TIME...MOT...LOC 0140Z 270DEG 38KT 3319 8437 3287 8460 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
284 
WWUS52 KFFC 040158
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
858 PM EST Thu Feb 3 2022

GAC145-199-231-255-263-293-040207-
/O.EXP.KFFC.SV.W.0007.000000T0000Z-220204T0200Z/
Spalding GA-Meriwether GA-Pike GA-Upson GA-Talbot GA-Harris GA-
858 PM EST Thu Feb 3 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SPALDING...
EASTERN MERIWETHER...PIKE...NORTHWESTERN UPSON...NORTHWESTERN TALBOT
AND NORTHEASTERN HARRIS COUNTIES WILL EXPIRE AT 900 PM EST...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.  However heavy rain is still possible with
these thunderstorms.

LAT...LON 3300 8463 3322 8451 3325 8450 3327 8419
      3279 8453 3276 8485 3284 8483
TIME...MOT...LOC 0157Z 250DEG 38KT 3325 8417 3293 8440 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 6:52 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Feb 3, 6:52 PM EST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
652 PM EST Thu Feb 3 2022

...Updated for 00Z Aviation Discussion...

.PREV DISCUSSION... /Issued 303 PM EST Thu Feb 3 2022/

..Afternoon Area Forecast Discussion...

SHORT TERM /Tonight through Friday Night/...

The first round of showers ahead of the main frontal boundary is
making its way across north and central Georgia at this time. As
these showers push eastward, model guidance is in good agreement
that a brief lull in rainfall is anticipated before the main line
starts to move through northwest Georgia this afternoon. This line
will ultimately progress eastward through the forecast area tonight
into tomorrow evening. The primary threat with this system will be
the flooding potential from excessive rainfall thanks to PWATS
exceeding 1.5". This has merited a Flood Watch for locations
primarily along and north of I-85. QPF through tomorrow night is
anticipated to be between 1-2" with locally higher amounts of up to
4" possible especially in areas of higher elevations. Warm
temperatures and dewpoints will be in place ahead of the front due
to southerly surface flow that will increase the chances for
thunderstorms embedded along the frontal boundary. A low-level jet
and wind shear could result in some thunderstorms producing gusty
winds. The greatest chance for thunderstorms along and north of
the I-85 corridor appear to be this evening and into the early
morning hours Friday. The risk of thunderstorms return tomorrow
afternoon and early evening for locations along an axis between
Columbus, Macon, and Augusta as the front continues to push
eastward. Southerly winds will swing to northwesterly behind the
front, gusting up to 20kts through tomorrow morning.

KAL

LONG TERM /Saturday through Thursday/...

Picking up on Saturday, long wave trough and associated front are
pushing out of the area along the eastern seaboard, reinforced by a
mid lvl shortwave pulsing and pushing the system. What does that
mean for the long term? PoPs have trended downward, with just mid-
range Slight Chance PoPs coming across the far SE portion of the CWA
through Monday as disturbances move through the mid-lvl SWly flow
with wrap-around precip from developing surface low off the coast of
GA/SC.  Pattern change comes on Monday night through Tuesday night
as digging trough over the southern Plain ejects eastward, shunting
out residual moisture and the surface low off the coast, with a
broad surface high sinking down over the Tennessee River Valley.
That sets the stage for a dry rest of the long term period as CWA
remains under quasi-zonal flow aloft with aforementioned surface
high remaining dominant through the extended.

Morgan

&&

.AVIATION...
00Z Update...
Main line of showers will be moving into the ATL area TAF sites in
the next few hours. Will see periods of heavy rain and gusty SW
winds as the storms move through. Will continue to see light
showers through daybreak with the rain tapering off in the ATL
area by 15z and for CSG/MCN around 17z Fri. Ceilings are mainly in
the MVFR range now but they will fall into the IFR range as the
storms move in. Expecting the ceilings to lift back into the MVFR
range by 20z Fri. They will continue to lift slowly into the VFR
range after 00z Sat. VSBYs will stay mainly in the MVFR range
through Fri evening. Will see some IFR VSBYs briefly in and around
any stronger storms.

//ATL Confidence...00Z Update...
Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          54  61  31  51 /  90  80  20   0
Atlanta         48  56  28  47 / 100  70  10   0
Blairsville     44  53  21  45 / 100  50   5   0
Cartersville    44  50  25  45 / 100  40   5   0
Columbus        54  61  31  52 /  90  80  40   0
Gainesville     51  58  29  48 / 100  70   5   0
Macon           59  66  33  55 /  80  90  50   5
Rome            44  50  26  47 / 100  30   0   0
Peachtree City  49  58  27  48 / 100  70  20   0
Vidalia         62  72  39  55 /  10  80  90   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Friday afternoon for the following zones:
Banks...Bartow...Carroll...Catoosa...Chattooga...Cherokee...
Clayton...Cobb...Coweta...Dade...Dawson...DeKalb...Douglas...
Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon...
Gwinnett...Hall...Haralson...Heard...Lumpkin...Meriwether...
Murray...North Fulton...Paulding...Pickens...Polk...South
Fulton...Towns...Troup...Union...Walker...White...Whitfield.

&&

SHORT TERM...KAL
LONG TERM....Morgan
AVIATION...01
Hazardous weather outlook, Feb 3, 3:19 PM EST, 4 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
319 PM EST Thu Feb 3 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-042030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
319 PM EST Thu Feb 3 2022

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A Flood Watch remains in effect for portions of north and west
Georgia, roughly along and north of the I-85 corridor, this
afternoon and tonight. Periods of heavy rainfall are possible
across much of north and central Georgia as a cold front moves
south across the outlook area. Mainly one to two inches of
additional rainfall is likely. Locally higher amounts are
possible, especially in the higher terrain of the north Georgia
mountains. Some localized flooding or isolated flash flooding
could occur, especially around creeks, small streams, areas that
are urbanized, low-lying, or have poor drainage.

Isolated thunderstorms will also be possible late this afternoon
and evening. A few storms could become strong to severe during
this time, most likely across west Georgia. Gusty winds will be
the primary hazard with any severe thunderstorms that develop.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The Flood Watch will remain in effect until 1 PM Friday
afternoon. Some localized flooding or isolated flash flooding
will remain possible during this time, especially around creeks,
small streams, areas that are urbanized, low-lying, or have poor
drainage. Isolated thunderstorms will be possible in central
Georgia on Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Feb 3, 7:14 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
714 PM EST Thu Feb 3 2022

GAZ030-031-041-042-040100-
Polk GA-Haralson GA-Carroll GA-Paulding GA-
714 PM EST Thu Feb 3 2022

...Strong thunderstorms will impact portions of western Paulding,
Haralson, western Carroll and southern Polk Counties through 800 PM
EST...

At 714 PM EST, a line of strong thunderstorms was along a line
extending from Tallapoosa to near Lake Wedowee, and moving northeast
at 55 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Carrollton, Cedartown, Buchanan, Bremen, Temple, Rockmart,
Tallapoosa, Bowdon, Mount Zion, Aragon, Waco, Braswell, Yorkville,
Fish Creek, Eubank Lake, Bowdon Junction, Antioch, Van Wert,
Draketown and Felton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3399 8534 3408 8489 3408 8488 3358 8511
      3343 8528 3343 8529 3390 8539
TIME...MOT...LOC 0014Z 219DEG 49KT 3376 8531 3330 8566

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Feb 3, 7:42 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
742 PM EST Thu Feb 3 2022

GAZ042-052-040100-
Carroll GA-Heard GA-
742 PM EST Thu Feb 3 2022

...A strong thunderstorm will impact portions of central Carroll and
northern Heard Counties through 800 PM EST...

At 741 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm over Woodland, or 7 miles northeast of Wedowee,
moving northeast at 55 mph.

HAZARD...40 to 50 mph wind and increased chance of a brief tornado.

SOURCE...Radar indicated.

IMPACT...While winds should result in minor damage to tree limbs and
         blowing around of light, unsecured objects, this storm has
         also exhibited localized rotation. A brief tornado could
         quickly form.

Locations impacted include...
Carrollton, Temple, Ephesus, Centralhatchee, Roopville, Frolona,
Abilene, Lowell, Plant Wansley, Tyus, Blackjack Mountain and
Roosterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3358 8511 3373 8504 3337 8501 3329 8527
      3342 8529
TIME...MOT...LOC 0041Z 242DEG 49KT 3337 8538

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 7:14 PM ESTSpecial Weather StatementFFCHaralson, Polk46 min
Feb 3, 7:17 PM ESTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup58 min
Feb 3, 7:42 PM ESTSpecial Weather StatementFFCCarroll18 min
Feb 3, 8:36 PM ESTSpecial Weather StatementFFCClayton, Cobb, DeKalb, Douglas, Fulton39 min
Feb 3, 8:50 PM ESTSpecial Weather StatementFFCButts, Lamar, Monroe, Upson25 min
Feb 3, 9:28 PM ESTSpecial Weather StatementFFCLamar, Monroe, Talbot, Upson32 min
Feb 3, 9:37 PM ESTSpecial Weather StatementFFCCobb, DeKalb, Fulton, Gwinnett53 min
Feb 3, 10:30 PM ESTSpecial Weather StatementFFCMuscogee60 min
Feb 3, 10:31 PM ESTSpecial Weather StatementFFCMuscogee59 min
Feb 3, 10:32 PM ESTRiver Flood WarningFFCForsyth, Fulton42 hr
Feb 3, 11:13 PM ESTRiver Flood WarningFFCForsyth16 hr
Feb 3, 11:37 PM ESTRiver Flood WarningFFCDawson, Forsyth21 hr
Feb 3, 11:43 PM ESTRiver Flood WarningFFCWhitfield52 hr
Feb 4, 12:09 AM ESTSpecial Weather StatementFFCHarris51 min
Feb 4, 12:47 AM ESTSpecial Weather StatementFFCMeriwether28 min
Feb 4, 12:53 AM ESTFlash Flood WarningFFCHarris, Meriwether, Muscogee, Talbot, Troup, Upson6 hr
Feb 4, 1:20 AM ESTSpecial Weather StatementFFCPike25 min
Feb 4, 1:38 AM ESTSpecial Weather StatementFFCClayton, DeKalb, Gwinnett52 min
Feb 4, 2:40 AM ESTRiver Flood WarningFFCDeKalb82 min
Feb 4, 2:47 AM ESTRiver Flood WarningFFCGwinnett3 hr
Feb 4, 3:06 AM ESTRiver Flood WarningFFCGwinnett7 hr
Feb 4, 3:14 AM ESTRiver Flood WarningFFCGilmer6 hr
Feb 4, 3:25 AM ESTSpecial Weather StatementFFCStewart35 min
Feb 4, 3:50 AM ESTSpecial Weather StatementFFCWebster25 min
Feb 4, 3:54 AM ESTSpecial Weather StatementFFCBibb, Crawford36 min
Feb 4, 4:03 AM ESTSpecial Weather StatementFFCMacon, Schley, Taylor27 min
Feb 4, 4:33 AM ESTRiver Flood WarningFFCChattahoochee, Muscogee29 hr
Feb 4, 4:50 AM ESTRiver Flood WarningFFCGwinnett, Walton7 hr
Feb 4, 5:06 AM ESTRiver Flood WarningFFCCherokee28 hr
Feb 4, 5:56 AM ESTRiver Flood WarningFFCLamar, Spalding3 hr
Feb 4, 6:42 AM ESTRiver Flood WarningFFCDeKalb, Rockdale5 hr
Feb 4, 7:24 AM ESTRiver Flood WarningFFCDawson7 hr
Feb 4, 8:25 AM ESTRiver Flood WarningFFCFayette, Spalding18 hr
Feb 4, 8:28 AM ESTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson37 hr
Feb 4, 8:34 AM ESTRiver Flood WarningFFCNewton, Rockdale22 hr
Feb 4, 8:44 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee58 hr
Feb 4, 9:07 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield48 hr
Feb 4, 9:54 AM ESTRiver Flood WarningFFCGordon3 days
Feb 4, 11:21 AM ESTRiver Flood WarningFFCCherokee16 hr
Feb 4, 11:38 AM ESTRiver Flood WarningFFCGwinnett10 hr
Feb 4, 1:06 PM ESTRiver Flood WarningFFCJones7 hr
Feb 4, 1:55 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs55 hr
Feb 4, 5:27 PM ESTRiver Flood WarningFFCMurray, Whitfield25 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.